Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 18, NWS Corpus Christi, TX

April 3, 20087 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Apr 3, 2008, 5:07 AM CDT for 7 counties in Texas. It took effect at Apr 3, 2008, 10:40 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2008, 5:07 AM CDT (10:07 UTC)
In effect from
Apr 3, 2008, 10:40 AM CDT
Expired
Apr 3, 2008, 7:00 PM CDT
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2008-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2008-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 031007
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
507 AM CDT THU APR 3 2008


TXZ242>244-032300-
/O.NEW.KCRP.WI.Y.0018.080403T1700Z-080403T2300Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
507 AM CDT THU APR 3 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
AFTERNOON. 

DEEPENING LOW PRESSURE OVER THE LEE OF THE ROCKIES WILL RESULT IN
STRONG SOUTHEAST WINDS THIS AFTERNOON. SUSTAINED WIND SPEEDS OF 25
TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED THIS AFTERNOON.
THESE WINDS WILL MAKE DRIVING HAZARDOUS AS WELL AS POSE PROBLEMS
FOR UNSUPPORTED WALLS AT CONSTRUCTION SITES.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE BETWEEN 25 TO 39 MPH...WITH WIND GUSTS NEAR OR EXCEEDING 40 MPH.

SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD
BE BLOWN AROUND BY THE STRONG WINDS.

$$

GW
1 follow-up statement
000 
WWUS74 KCRP 031540
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1040 AM CDT THU APR 3 2008

TXZ232>234-246-040000-
/O.EXB.KCRP.WI.Y.0018.080403T1700Z-080404T0000Z/
BEE-GOLIAD-VICTORIA-REFUGIO-
INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...REFUGIO...WOODSBORO
1040 AM CDT THU APR 3 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE AND WESTERN TEXAS WILL
RESULT IN STRONG SOUTH TO SOUTHEAST WINDS THIS AFTERNOON.
WIND SPEEDS OF 25 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED.
THESE WINDS WILL MAKE DRIVING HAZARDOUS AS WELL AS POSE PROBLEMS
FOR UNSUPPORTED WALLS AT CONSTRUCTION SITES.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY.  THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS
THAT COULD BE BLOWN AROUND BY THE STRONG WINDS.

$$

TXZ242>244-040000-
/O.EXT.KCRP.WI.Y.0018.080403T1700Z-080404T0000Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
1040 AM CDT THU APR 3 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE AND WESTERN TEXAS WILL
RESULT IN STRONG SOUTH TO SOUTHEAST WINDS THIS AFTERNOON. WIND
SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. THESE
WINDS WILL MAKE DRIVING HAZARDOUS AS WELL AS POSE PROBLEMS FOR
UNSUPPORTED WALLS AT CONSTRUCTION SITES.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY.  THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS
THAT COULD BE BLOWN AROUND BY THE STRONG WINDS.

$$

MJG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 3, 4:02 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 3, 4:02 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
402 AM CDT THU APR 3 2008

.SHORT-TERM (TODAY THROUGH FRIDAY)...MODELS FAIRLY CONSISTENT IN
TIMING AND LOCATION OF OF MAIN WEATHER FEATURES THROUGH FRIDAY.
LOW PRESSURE OVER THE LEE OF THE ROCKIES WILL DEEPEN IN RESPONSE
TO UPPER TROUGH...RESULTING IN BREEZY TO WINDY CONDITIONS TODAY
AND WIND ADVISORY CRITERION OVER THE SOUTHERN COASTAL COUNTIES.
WELL CAPPED ATMOSPHERE AND WINDS WILL PRECLUDE RAIN TODAY. MOST OF
THE ENERGY FROM THE UPPER LOW WILL REMAIN NORTH OF THE AREA
TONIGHT AND FRIDAY...BUT COULD SKIM NORTHERN COUNTIES. THUS...
MAINTAINED 20 POPS NORTH FOR TONIGHT. FRONT SWEEPS DOWN ON FRIDAY
AS SURFACE LOW MOVES EAST AND TROUGH MOVES ACROSS...BRINGING
DRIER AIR AND POSSIBLE RAIN AHEAD OF THE FRONT WITH AS USUAL THE
BEST POSSIBILITY (LOW CHANCE POPS) NORTHEAST AS DRIER AIR RAPIDLY
MOVES IN. BREEZY TO NEAR WINDY CONDITIONS BEHIND THE BOUNDARY
FRIDAY AFTERNOON. FOR MOST PART...STAYED ON WARM SIDE OF GUIDANCE
(IF NOT ABOVE FOR TODAY) THROUGH THE PERIOD.

&&

.MARINE (TODAY THROUGH FRIDAY)...SCA ALL MARINE INTERESTS TODAY AND
CONTINUING TONIGHT FOR ALL BUT THE NORTHERN BAYS. SEAS WILL BE HIGH
ENOUGH FOR FRIDAY TO WARRANT A CONTINUANCE OF SCA OFFSHORE. RAIN
CHANCES WILL BE LIMITED TO POSSIBLY ALONG FRONT FRIDAY.

&&

.FIRE WEATHER...BASED ON FREQUENT WIND GUSTS AOA 25 MPH FRIDAY
AFTERNOON AND FORECAST RH FIELDS OF BELOW 30 PERCENT...ISSUED A FIRE
WEATHER WATCH FOR FRIDAY AFTERNOON WESTERN FOUR COUNTIES. WINDS WILL
BE HIGH ENOUGH TODAY BUT HUMIDITIES ARE WELL ABOVE RED FLAG
CRITERION.

&&

.LONG-TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...DRY CONDITIONS ARE
EXPECTED OVER SOUTH TEXAS THROUGH THE PERIOD. HIGH PRESSURE WILL
SETTLE INTO REGION BEHIND THE FRONT FRIDAY NIGHT WITH CLEARING SKIES
AND LIGHT WINDS EXPECTED TO DEVELOP ACROSS SOUTH TEXAS. THIS WILL
ALLOW TEMPS TO RADIATE TO THE UPPER 40S NORTH AND INTO THE 50S
SOUTH. HIGH PRESSURE WILL THEN SHIFT EAST LATE SATURDAY WITH ONSHORE
FLOW DEVELOPING AS A RESULT. A PROGRESSIVE WEATHER PATTERN WITH
ZONAL FLOW ALOFT WILL CONTINUE THROUGH MONDAY ALLOWING FOR A WARMING
TREND TO COMMENCE OVER THE WEEKEND AND TO CONTINUE THROUGH THE FIRST
PART OF NEXT WEEK. THE UPPER PATTERN IS THEN PROGGED TO BECOME A BIT
MORE AMPLIFIED BY TUESDAY AS AN UPPER LOW FROM THE PACIFIC NW DIVES
INTO THE DESERT SW. THE GFS IS ABOUT 24 HOURS FASTER THAN THE ECMWF
WITH THE TRACK/EVOLUTION OF THIS FEATURE. EITHER WAY...BREEZY/WINDY
CONDITIONS CAN BE EXPECTED ACROSS SOUTH TEXAS BOTH TUESDAY AND
WEDNESDAY AS PRESSURE FALLS OVER THE SOUTHERN PLAINS AHEAD OF THIS
FEATURE. INCREASED WAA WILL ALSO CONTINUE THE WARMING TREND THROUGH
MIDWEEK WITH TRIPLE DIGIT READINGS POSSIBLE ALONG THE RIO GRANDE BY
WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    86  72  83  55  80  /  10  10  20  10   0
VICTORIA          83  70  80  48  78  /  10  20  30  10   0
LAREDO            97  71  89  59  87  /  10  10  10   0   0
ALICE             89  70  87  51  81  /  10  10  10  10   0
ROCKPORT          82  72  81  56  77  /  10  10  20  10   0
COTULLA           93  68  84  48  84  /  10  10  10   0   0
KINGSVILLE        88  70  86  53  81  /  10  10  20  10   0
NAVY CORPUS       82  73  82  61  76  /  10  10  20  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: KLEBERG...NUECES...SAN PATRICIO.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR THE FOLLOWING ZONES: DUVAL...LA SALLE...MCMULLEN...WEBB.

GM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 3 PM CDT FRIDAY
     FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS
     20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM NOON TODAY TO 5 AM CDT FRIDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS.

     SMALL CRAFT ADVISORY FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR
     THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM PORT ARANSAS
     TO PORT OCONNOR.

     SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM CDT
     FRIDAY FOR THE FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY
     TO PORT ARANSAS OUT 20 NM...COASTAL WATERS PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

GW/86...SHORT-TERM
TM/95...LONG-TERM
Hazardous weather outlook, Apr 2, 5:32 AM CDT, 23 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
532 AM CDT WED APR 2 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-031100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
532 AM CDT WED APR 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY MAY BE REQUIRED FOR THE EASTERN HALF OF SOUTH
TEXAS ON THURSDAY...AS SUSTAINED WINDS AROUND 30 MPH AND WIND
GUSTS AROUND 40 MPH ARE POSSIBLE. SMALL CRAFT ADVISORY CONDTIONS
ARE ALSO LIKELY THURSDAY. THERE IS A CHANCE OF SHOWERS AND
THUNDERSTORMS ALONG A COLD FRONT ACROSS THE VICTORIA CROSSROADS
AND A SLIGHT CHANCE OF THUNDERSTORMS EAST OF HIGHWAY 16 FRIDAY.
HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP BEHIND THE
FRONT FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 5:20 AM CDTFire Weather WatchCRPDuval, La Salle, McMullen, Webb6 hr
Apr 3, 11:39 AM CDTFire Weather WatchCRPJim Wells, Kleberg, Live Oak, Nueces17 hr
Apr 3, 11:39 AM CDTRed Flag WarningCRPDuval, La Salle, McMullen, Webb32 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.